Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Counts good but feel bad
Jun 30, 2008

First i would like to say what wonderful people you are for doing this site.

I am 51, been positive for 9 years. I have been on the cocktail that whole time. currently i am on ziagen, viramune and truvada. I also take effexor and wellbutrin for depression, Lomotil for IBS, Neurontin for minor neuropathy, omeprzaole for acid reflux and i sleep with my bed raised 6 inches because of sleep apnea.

my counts are good. t cells are 600, viral load is undetectable. However i don't feel good. some days i am extremely tired, some days my IBS goes crazy, some days my legs ache so bad that i cannot sleep, some days i am so depressed i just want can't get myself to do anything.

and everytime i go to the doctor with some new symptom they give me a new pill to take. i wonder if taking so many pills is causing my problems. the interractions of the medicines or the side effects from the hiv meds. i just don't know. but feel like i should be feeling better than this. feel like just stopping taking everything or just giving up. do you have any thoughts on this. ways i might change medications that might work better consideirng my hiv status plus my other conditions. or whether these medicines might be interrating with each other in a bad way. i appreciate any help you can give. thanks again very much.

Response from Dr. McGowan

I am sorry you are not feeling well in spite of your success at keeping your virus suppressed.

As far as your HIV meds are concerned, your combination has a low risk of causing lactic acidosis which could give some of the symptoms your described. If your kidney function is normal (a simple blood and urine test from you doctor) then I do not think your HIV meds are the problem.

You have a number of conditions that could cause the symptoms you describe. Sleep apnea can lead to chronic tiredness, depression, troubles with concentration and memory and iritability. Depression, as a cause or effect of your symptoms, may be contributing significantly to how you feel. Chronic pain from neuropathy or stress from your IBS can also feed into this. You should sit down with your primary care provider to sort through all of your meds to prioritize what you need and what you may not.

Joe



Previous
a big mistake
Next
Every other day dosing follow up

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement